MAUDE Adverse Event Report: ABBOTT GMBH ARCHITECT ANTI-HCV REAGENT KIT; ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS

ABBOTT GMBH ARCHITECT ANTI-HCV REAGENT KIT; ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS
Catalog Number 01L79-25
Medical Device Problem Codes False Positive Result (1227); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued information for section h9: 3002809144-03/07/2024-001-c additional product information for section d and h: d4 lot #: 52011be00 d4 expiration date: 03/05/2024 d4 udi: (b)(4)h4 device mfg date: 04/26/23 d4 lot #: 54140be00 d4 expiration date: 05/22/2024 d4 udi:(b)(4).H4 device mfg date: 07/13/2023 d4 lot#: 56375be00 d4 expiration date: 07/28/2024 d4 udi: (b)(4) h4 device mfg date: 09/19/2023 d4 lot#: 58163be00 d4 expiration date: 09/23/2024 d4 udi: (b)(4).H4 device mfg date: 10/31/2023 d4 lot#: 59194be00 d4 expiration date: 10/27/2024 d4 udi: (b)(4).H4 device mfg date: 12/29/2023 d4- catalog# 01l79-35 d4 lot#: 52015be00 d4 expiration date: 05/05/2024 d4 udi: (b)(4) h4 device mfg date: 04/26/2023 d4- catalog# 01l79-35 d4 lot#: 54144be00 d4 expiration date: 05/22/2024 d4 udi: (b)(4) h4 device mfg date: 07/18/2023 d4- catalog# 01l79-35 d4 lot#: 56379be00 d4 expiration date: 07/28/2024 d4 udi:(b)(4).H4 device mfg date: 09/19/2023 d4- catalog# 01l79-35 d4 lot#: 58167be00 d4 expiration date: 09/23/2024 d4 udi: ((b)(4) h4 device mfg date: 10/31/2023 d4- catalog# 01l79-35 d4 lot#: 59198be00 d4 expiration date: 10/27/2024 d4 udi:(b)(4).H4 device mfg date: 12/28/2023 d1 brand name: alinity i anti-hcv reagent kit d4- catalog# 08p05-21 d4 lot#: 52020be00 d4 expiration date: 03/05/2024 d4 udi:(b)(4).H4 device mfg date: 05/04/2023 d1 brand name: alinity i anti-hcv reagent kit d4- catalog# 08p05-21 d4 lot#: 54149be00 d4 expiration date: 05/22/2024 d4 udi: (b)(4).H4 device mfg date: 07/17/2023 d1 brand name: alinity i anti-hcv reagent kit d4- catalog# 08p05-21 d4 lot#: 56384be00 d4 expiration date: 07/28/2024 d4 udi: (b)(4).H4 device mfg date: 09/28/2023 d1 brand name: alinity i anti-hcv reagent kit d4- catalog# 08p05-21 d4 lot#: 58172be00 d4 expiration date: 09/23/2024 d4 udi: (b)(4).H4 device mfg date: 11/06/2023 d1 brand name: alinity i anti-hcv reagent kit d4- catalog# 08p05-21 d4 lot#: 59203be00 d4 expiration date: 10/27/2024 d4 udi:(b)(4).H4 device mfg date: 01/02/2024 note: only in date lots are listed.All future lots of architect and alinity i anti-hcv reagent are impacted.Investigation into this issue found the root cause for the reagent cross contamination (rcc) was determined to be a non-specific interaction of the non-fat dry milk (nfdm) present in the assay specific diluent (asd) of architect and alinity i syphilis tp as well as architect advisedx sars-cov-2-igg ii.Nfdm is carried over through the reagent pipettor.Current reagent pipettor washing is not fully capable to remove the nfdm.The nfdm-mediated rcc was reduced upon increasing reagent pipettor washing after use of the architect advisedx sars-cov-2 igg ii assay, and prior to use of the architect and alinity i anti-hcv assay when preceded by the architect and alinity i syphilis tp assay or architect advisedx sars-cov-2 igg ii assay.Note: architect and alinity i anti-hcv share the same reagent formulation.A product correction letter was issued on 04mar2024 to all architect anti-hcv customers who have in-dating architect anti-hcv reagent kits in their laboratory and are using architect syphilis tp and/ or architect advisedx sars-cov-2 igg ii as well and all alinity i anti-hcv customers who have in-dating alinity i anti-hcv reagent kits in their laboratory and are using alinity i syphilis tp as well notifying them of the potential issue and impact on patient results.The letter informs the customer that the assay files for the architect anti-hcv assay (ln 1l79) and alinity i anti-hcv assay (ln 08p05) were updated to include a pre-wash of the reagent pipettor prior to the aspiration; and, the assay file for architect advisedx sars-cov-2-igg ii assay (ln 6s60) was updated to increase wash volumes of the reagent pipettor washing after use.Additionally, the product correction letter instructs the customer to install the most current assay file version(s) of the assay(s) used by the laboratory.Installation of the new assay file version will require new calibration as per the architect system/alinity ci series operations manual.The customer is instructed to deplete the current on-board architect anti-hcv, architect advicedx sars-cov-2-igg ii and alinity i anti-hcv reagent kits before installing the new assay file versions and perform a manual backup.
 
Event or Problem Description
Abbott has identified a potential issue for architect anti-hcv and alinity i anti-hcv reagent kits.Internal studies with customer return samples confirmed potential interactions that may lead to falsely elevated results when processed as below on the same instrument: ¿architect syphilis tp (list number 08d06) and or architect advisedx sars-cov-2-igg ii (list number 06s60) precedes architect anti-hcv testing (list number 01l79).¿alinity i syphilis tp (list number 07p60) precedes alinity i anti-hcv testing (list number 08p05).There is potential for false elevation of patient results, including nonreactive to grayzone, grayzone to reactive and non-reactive to reactive architect and alinity i anti-hcv patient results when architect syphilis tp/ architect advisedx sars-cov-2-igg ii or alinity i syphilis tp precedes anti-hcv testing.Although potential interactions may cause false elevation of results for some patient samples, further studies including a randomized sample population showed that the required performance specifications including specificity of the architect and alinity i anti-hcv assays were met.The customers who do not utilize both the architect anti-hcv and architect syphilis tp and or architect anti-hcv and architect advisedx sars-cov-2-igg ii reagent kits are not impacted by this issue.There has been no reported delay of results or adverse impact to patient management as a result of this issue.

Brand Name
ARCHITECT ANTI-HCV REAGENT KIT
Common Device Name
ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18876387
Report Number3002809144-2024-00033
Device Sequence Number18122722
Product Code MZO
UDI-Device Identifier00380740001414
UDI-Public00380740001414
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P050042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01L79-25
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002809144-03/07/2024
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY I SYPHILIS TP REAGENT KIT, LN 07P60; ARCHITECT ADVISEDX SARS-COV-2-IGG II, LN 06S60; ARCHITECT SYPHILIS TP REAGENT KIT, LN 08P06
Patient SexUnknown